Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Why has no bleeding occured after inserting nuvaring ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Good evening,
I had a surgical abortion 11jul2011, and was prescribed Nuvaring which i inserted 18jul. I am a first time user and havent used any hormanal contraceptives for the past 6 years. I abstained for one week to ensure the protection was complete as per leaflet. I took out the ring this Monday, 8aug and still have no bleeding. I did a pregnancy test yesterday which was negative, but i assume that its far to early to know. I would like to know how long does it normally take for the bleeding to set in, or is my body just getting used to being on hormones.
Awaiting your reply
best regards
lore muller
Posted Thu, 3 May 2012 in Abortion and Stillbirth
Answered by Dr. Robert Galamaga 3 hours later
Hello and thanks for the query.

Your question is a good one and I will try to help you with some good information and recommendations regarding what is going on.

Let me reassure you that I am confident your body is adjusting to this new hormonal influence which explains why your period has not started as you might expect it to. It may take 7 to 10 days more for the bleeding to begin.

In the meantime I suggest you use precaution for intercourse. I usually recommend precautions until the first period comes. After that you should be fine. The NuvaRing is very safe, and effective with very less failure rates and I have many patients who are happily using it.

In summary, give it some more time, try not to worry too much, rest and eat a healthy diet with exercise and I am sure your cycle will return back to normal fairly soon.

Again I thank you for the query and I hope you found my answer to be both helpful and informative. If you have any additional followups i would be happy to address them.


Dr. Galamaga

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor